I recently had a CAT scan of my abdomen. Abdomen was found to be find but scan discovered I have a thickening of the lungs. I have to my knowledge not been around any asbestos, I do not smoke. I do have hiatel hernia which I have had surgery on in 2003. It has returned. What could be the cause of my lungs thickening? and can my hernia be repaired again? I cough badly at night and have severe heart burn constantly. The hernia also showed up on the Cat scan. I am on oxygen at night.
I cannot comment on the hernia without evaluation. If the GERD is returning and worsening, surgical repair of the hernia can be considered.
Injury, infection, tumors, a blood clot, radiation, and some medication side effects can all lead to thickening of the lungs.
A CT-pulmonary angiogram can rule out a clot. I would consider a bronchoscopy to further evaluate this finding and to rule out some of the aforementioned causes.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.